MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number P5K23A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore that gore-tex® suture was used during a surgical procedure and broke (tearing in the middle).There was no impact on the patient and new gore-tex® suture was used successfully.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.Review of the manufacturing records is ongoing.Engineering evaluation of the device is anticipated (device currently in transit).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Updated h6: added type of investigation code b01.Updated investigation findings code to c24, code c21 is no longer applicable.Updated investigation conclusions code to d15 and d12, code d16 is no longer applicable.As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.The suture was returned to gore, the engineering evaluation stated the following: each fiber lot is quality control tested for tensile strength characteristic.The knotted suture tensile strength test for the associated cut thread was reviewed and was confirmed to meet all acceptance criteria.Each fiber lot is inspected for frayed sections and damage via 100% visual inspection at cut thread and 100% tactile inspection at loading.Each fiber lot is subjected to destructive tensile testing via a sampling plan.The requirements of these inspections and tests were met.The reported failure has been confirmed.Based on the information available, no definitive root cause could be determined.As such, root cause for the complaint is unknown.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.Per gore-tex® suture instructions for use (ifu), broken needles or damaged thread may result in extended or additional surgery or retained foreign bodies.In addition, the ifu precautions: when tying knots with the gore-tex® suture, tension should be applied by pulling each strand of the suture in opposite directions with equal force.As the knot is tensioned, the air in the suture is forced out.Care should be taken to avoid using a jerking motion which could break the suture.Uneven tensioning of a well formed square knot may result in an unsecure knot.When the gore-tex® suture is properly tensioned and formed, standard surgical knotting techniques will produce a secure knot.

Brand Name
GORE-TEX® SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21409989
Report Number3003910212-2025-01607
Device Sequence Number13097778
Product Code GAW
UDI-Device Identifier00733132607648
UDI-Public(01)00733132607648(17)290715(10)28820110A
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP5K23A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown